Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 302, NWS Jackson, MS

July 18, 20184 counties in Mississippi; East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana; Chicot County, Arkansas

NWS Jackson, MS issued this severe thunderstorm warning at Jul 18, 2018, 2:57 PM CDT for 4 counties in Mississippi; East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana; Chicot County, Arkansas. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2018, 2:57 PM CDT (19:57 UTC)
Expired
Jul 18, 2018, 3:45 PM CDT
In force
48 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chicot County, AR, East Carroll Parish, LA, Morehouse Parish, LA, West Carroll Parish, LA, Issaquena County, MS, Sharkey County, MS, Washington County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 118 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 3:18 PM CDTTSTM WND DMG8 Sw Cary, MSTREES DOWN, ONE ACROSS HWY 1 NEAR DERR PLANTATION RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2018-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 527 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2018-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
527 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

511 
WUUS54 KJAN 181957
SVRJAN
ARC017-LAC035-067-123-MSC055-125-151-163-182045-
/O.NEW.KJAN.SV.W.0302.180718T1957Z-180718T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
257 PM CDT WED JUL 18 2018

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Southwestern Chicot County in southeastern Arkansas...
  Northeastern Morehouse Parish in northeastern Louisiana...
  East Carroll Parish in northeastern Louisiana...
  West Carroll Parish in northeastern Louisiana...
  Southeastern Washington County in northwestern Mississippi...
  Northwestern Yazoo County in central Mississippi...
  Issaquena County in west central Mississippi...
  Sharkey County in west central Mississippi...

* Until 345 PM CDT.

* At 257 PM CDT, severe thunderstorms were located along a line
  extending from near Anguilla to near Oak Grove, moving southeast at
  35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Holly Bluff and Monticello around 315 PM CDT.
  Alsatia around 325 PM CDT.
  Sondheimer around 330 PM CDT.

Other locations impacted by these severe thunderstorms include
Mayersville, Kilbourne, Forest, Cary, Pioneer and Epps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3301 9146 3305 9146 3307 9115 3322 9074
      3309 9068 3309 9066 3292 9066 3292 9054
      3276 9043 3256 9090 3255 9096 3258 9096
      3258 9104 3254 9113 3254 9144 3257 9143
      3258 9149 3301 9171
TIME...MOT...LOC 1957Z 335DEG 32KT 3300 9073 3278 9140 

HAIL...1.00IN
WIND...60MPH
 
$$

JPM
2 follow-up statements
287 
WWUS54 KJAN 182021
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
321 PM CDT WED JUL 18 2018

ARC017-MSC151-182028-
/O.CAN.KJAN.SV.W.0302.000000T0000Z-180718T2045Z/
Chicot AR-Washington MS-
321 PM CDT WED JUL 18 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHICOT AND
SOUTHEASTERN WASHINGTON COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3294 9166 3295 9111 3301 9099 3301 9092
      3305 9092 3310 9083 3310 9069 3309 9066
      3292 9066 3292 9054 3276 9043 3256 9090
      3255 9096 3258 9096 3258 9104 3254 9113
      3254 9144 3257 9143 3258 9149
TIME...MOT...LOC 2018Z 335DEG 32KT 3284 9064 3262 9131 

$$

LAC035-067-123-MSC055-125-163-182045-
/O.CON.KJAN.SV.W.0302.000000T0000Z-180718T2045Z/
Morehouse LA-East Carroll LA-West Carroll LA-Yazoo MS-Issaquena MS-
Sharkey MS-
321 PM CDT WED JUL 18 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN MOREHOUSE...EAST CARROLL AND WEST CARROLL
PARISHES...NORTHWESTERN YAZOO...ISSAQUENA AND SHARKEY COUNTIES...

At 318 PM CDT, severe thunderstorms were located along a line
extending from near Holly Bluff to near Monticello, moving southeast
at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

These severe storms will be near...
  Sondheimer around 330 PM CDT.

Other locations impacted by these severe thunderstorms include
Mayersville, Forest, Cary, Pioneer and Epps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3294 9166 3295 9111 3301 9099 3301 9092
      3305 9092 3310 9083 3310 9069 3309 9066
      3292 9066 3292 9054 3276 9043 3256 9090
      3255 9096 3258 9096 3258 9104 3254 9113
      3254 9144 3257 9143 3258 9149
TIME...MOT...LOC 2018Z 335DEG 32KT 3284 9064 3262 9131 

HAIL...1.00IN
WIND...60MPH
 
$$

JPM
852 
WWUS54 KJAN 182037
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
337 PM CDT WED JUL 18 2018

LAC035-067-123-MSC055-125-163-182046-
/O.EXP.KJAN.SV.W.0302.000000T0000Z-180718T2045Z/
Morehouse LA-East Carroll LA-West Carroll LA-Yazoo MS-Issaquena MS-
Sharkey MS-
337 PM CDT WED JUL 18 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOREHOUSE...EAST
CARROLL AND WEST CARROLL PARISHES...NORTHWESTERN YAZOO...ISSAQUENA
AND SHARKEY COUNTIES WILL EXPIRE AT 345 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 3294 9166 3295 9111 3301 9099 3301 9092
      3305 9092 3310 9083 3310 9069 3309 9066
      3292 9066 3292 9054 3276 9043 3256 9090
      3255 9096 3258 9096 3258 9104 3254 9113
      3254 9144 3257 9143 3258 9149
TIME...MOT...LOC 2036Z 335DEG 32KT 3270 9056 3248 9123 

$$

jpm3

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 12:24 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 18, 12:24 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1224 PM CDT Wed Jul 18 2018

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
Although VFR conditions will prevail through this afternoon and
evening, VCTS will dot the landscape. Where storms occur, briefly
lower ceilings and visibilities can be anticipated with gusty
winds. After midnight, MVFR visibilities in fog will develop and
linger through mid morning Thursday./26/

&&

.DISCUSSION...
Vis imagery showing early morning convection dropping to the south
over southwest portions with more convection poised upstream over
AR. The subsident gap between these two areas has resulted in
clearer skies and an opportunity to warm somewhat higher into the
90s before convection redevelops later in the heat of the
afternoon. The higher temperatures with dewpoints in the low to
mid 70s will result in heat indices around 105. Will, therefore,
update the HWO to indicate limited heat stress in these areas./26/

Prior discussion below:

Today and Tonight...Look for another day in which warm muggy
conditions prevail, with scattered to numerous showers and storms
developing across the area through the course of the day.
Convective development could again get an early start today as the
remnant outflow from a complex of storms that fizzled over
Central Arkansas overnight, drops south through the CWA. Then
during the afternoon, a front is progged to sink south and
eventually stall over, to just north of, the CWA. Another
disturbance embedded in northwest flow will accompany the front
into the region, both further aiding in the development of showers
and storms over the forecast area.

A strong storm can't be ruled out, with a stray storm reaching
severe limits likewise not out of the question.  However, at the
moment both confidence and coverage for such storms is low.
Therefore, I'll not mention them in this morning's HWO issuance.
Still, storms today will be capable of producing gusty winds,
frequent lightning, and torrential downpours.

As eluded to above, muggy conditions will persist as dew points
remain in the 70s areawide.  However, with a good coverage of
convection and cloud debris left over from decayed MCSs upstream
propagating through the CWA, highs today should generally range from
the upper 80s to middle 90s.  This will result in afternoon heat
index values ranging from the upper 90s to around 104, but they will
remain below heat advisory criteria.

The bulk of today's convection will dissipate this evening.  A few
models do hint at a weakening MCS, or another outflow boundary,
knocking on my northwest doorstep at day break Thursday. This will
certainly be monitored in future model runs and on radar and
satellite tonight. Still, just given the numerous outflow boundaries
left behind from today's activity, in addition to the aforementioned
stalled front, all of which will reside in this humid airmass, a
slight chance for a shower or storm will remain in the forecast
overnight.  Otherwise, under partly to mostly cloudy skies, lows
will fall into the low and middle 70s. /19/

Thursday through Tuesday...The primary concerns will be heat
stress and rain chances along with muggy conditions through
period.

We will start the period with muggy conditions which will be
associated with northwest flow aloft. We will be on the eastern
fringe of an anomalous mid to upper level ridge. This ridge was
centered over the southwest CONUS. MCSs will cross the region from
the northwest for Thursday into Friday. In this airmass pwats will
exceed 2 inches at times during the period,which may bring some
locally heavy rainfall. Decent lapse rates,vertical totals in the
mid to upper 20s, and showalters indices of -3 to -5 may bring some
strong storms in northwest flow for Thursday and Friday. For late
Friday into Saturday the anomalous ridge will expand into the region
from the west. This will increase low to midlevel temperatures and
decrease our rain chances. Heat indices will increase from 105 to
approaching 110 in the western areas and around 105 elsewhere. This
will change as upper troughing increases over the region from the
north which will bring a front to our northern counties on Sunday.
Rain chances will increase some once again. The front will push deep
into the forecast area on Monday. The upper trough will weaken over
the region for Tuesday as upper troughing builds north of the
region. This will send another front into the region for later in
the work week. So with this in mind will keep the heat stress
graphic going for Thursday through Monday and hold off on any severe
risk for Thursday into Friday for now.

As far as temperatures are concern we will have warm highs mainly in
the middle to upper 90s with some triple digits. Lows will be in
the lower to middle 70s./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       92  74  94  76 /  31  22  28  14
Meridian      94  74  91  75 /  30  22  31  15
Vicksburg     92  74  96  76 /  31  20  25  16
Hattiesburg   92  73  93  75 /  54  39  42  13
Natchez       91  75  96  76 /  43  32  30  11
Greenville    93  73  96  76 /  30  24  19  23
Greenwood     94  73  94  76 /  27  23  23  21

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Jul 18, 2:41 PM CDT, 16 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
241 PM CDT Wed Jul 18 2018

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-
040>042-047-048-053-054-059>062-191945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Holmes-Issaquena-Sharkey-
Yazoo-Warren-Hinds-Claiborne-Copiah-Jefferson-Adams-Franklin MS-
Lincoln-
241 PM CDT Wed Jul 18 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, south central Mississippi,
southwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Thursday

EXCESSIVE HEAT
THREAT...Elevated
TIMING...Thursday afternoon

Temperatures warming into the upper 90s will combine with high
humidity to produce heat indices from 105 to 110 mainly during the
afternoon Thursday. Precautions should be taken to avoid
strenuous outdoor activities. Check on those vulnerable to heat
stress. Stay hydrated and wear light, loose fitted clothing.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

High temperatures from the upper 90s to near 100 will combine
with high humidity levels to produce heat indices around 110 each
afternoon from Friday through Monday. Precautions should be taken
to avoid strenuous outdoor activities. Check on those vulnerable
to heat stress. Stay hydrated and wear light, loose fitted
clothing.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

MSZ029>033-038-039-045-046-051-052-057-058-066-074-191945-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba-
Kemper-Newton-Lauderdale-Jasper-Clarke-Jones-Forrest-
241 PM CDT Wed Jul 18 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Thursday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

High temperatures from the mid to upper 90s will combine with
high humidity levels to produce heat indices 105 to 110 each
afternoon from Friday through Monday. Precautions should be taken
to avoid strenuous outdoor activities. Check on those vulnerable
to heat stress. Stay hydrated and wear light, loose fitted
clothing.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

MSZ026>028-037-043-044-049-050-055-056-063>065-072-073-191945-
Grenada-Carroll-Montgomery-Attala-Madison MS-Leake-Rankin-Scott-
Simpson-Smith-Lawrence-Jefferson Davis-Covington-Marion-Lamar-
241 PM CDT Wed Jul 18 2018

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, south central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Thursday

EXCESSIVE HEAT
THREAT...Limited
TIMING...Thursday afternoon

Temperatures warming into the mid to upper 90s will combine with
high humidity to produce heat indices aroound 105 during the
afternoon Thursday. Precautions should be taken to avoid strenuous
outdoor activities. Check on those vulnerable to heat stress.
Stay hydrated and wear light, loose fitted clothing.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

High temperatures from the mid to upper 90s will combine with
high humidity levels to produce heat indices 105 to 110 each
afternoon from Friday through Monday. Precautions should be taken
to avoid strenuous outdoor activities. Check on those vulnerable
to heat stress. Stay hydrated and wear light, loose fitted
clothing.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

26

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
Extreme...Maximum heat index greater than 110 degrees for 3 or
 more days in a row and/or air temperatures greater than 107
 degrees.
Significant...Maximum heat index greater than 110 degrees
 and/or air temperatures greater than 105 degrees.
Elevated...Maximum heat index 105 to 110 degrees and/or air
 temperatures greater than 103 degrees.
Limited...Maximum heat index near 105 degrees and/or air
 temperatures 100 to 103 degrees.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/jan/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jul 18, 12:54 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
1254 PM CDT WED JUL 18 2018

ARZ075-MSZ018-019-034-181900-
Chicot AR-Washington MS-Sunflower MS-Bolivar MS-
1254 PM CDT WED JUL 18 2018

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN CHICOT...NORTHERN
SUNFLOWER...NORTHWESTERN WASHINGTON AND BOLIVAR COUNTIES UNTIL 200
PM CDT...

At 1253 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Elaine to near Yancopin to 8 miles
east of Monticello. Movement was east at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  Gunnison around 115 PM CDT.
  Dermott around 120 PM CDT.
  Shelby around 135 PM CDT.
  Mound Bayou around 140 PM CDT.
  Renova around 145 PM CDT.
  Greenville, Drew, Parchman, Scott, Metcalfe, Winterville and
  Lamont around 200 PM CDT.

Other locations impacted by these storms include Alligator, Beulah,
Pace, Winstonville, Duncan, Merigold and Halley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3412 9066 3399 9066 3399 9045 3375 9045
      3337 9111 3346 9146 3356 9145 3352 9125
      3360 9113 3370 9121 3368 9103 3373 9115
      3378 9113 3378 9099 3397 9109 3396 9097
      3409 9087 3411 9094 3412 9095
TIME...MOT...LOC 1753Z 281DEG 26KT 3425 9092 3394 9113 3359 9165

GRG
Special weather statement, Jul 18, 1:57 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Jackson MS
157 PM CDT WED JUL 18 2018

ARZ074-075-MSZ018-034-182000-
Chicot AR-Ashley AR-Washington MS-Bolivar MS-
157 PM CDT WED JUL 18 2018

...A LINE OF STRONG THUNDERSTORM WILL AFFECT CHICOT...EASTERN
ASHLEY...WASHINGTON AND SOUTHWESTERN BOLIVAR COUNTIES UNTIL 300 PM
CDT...

At 157 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Lamont to near Snyder. Movement was
south at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Strong thunderstorms will be near...
  Winterville around 205 PM CDT.
  Portland around 210 PM CDT.
  Greenville and Metcalfe around 220 PM CDT.
  Parkdale around 225 PM CDT.
  Leland around 230 PM CDT.
  Wilmot around 235 PM CDT.
  Wayside around 250 PM CDT.
  Avon around 255 PM CDT.

Other locations impacted by these storms include Arcola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3339 9151 3339 9146 3342 9146 3365 9100
      3320 9071 3301 9108 3301 9168 3327 9175
TIME...MOT...LOC 1857Z 339DEG 19KT 3356 9106 3325 9166

BYB
Special weather statement, Jul 18, 2:40 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
240 PM CDT WED JUL 18 2018

ARZ075-LAZ007>009-MSZ034-040>042-182030-
Chicot AR-Morehouse LA-East Carroll LA-West Carroll LA-Washington MS-
Sharkey MS-Yazoo MS-Issaquena MS-
240 PM CDT WED JUL 18 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHICOT COUNTY...
NORTHEASTERN MOREHOUSE...EAST CARROLL AND WEST CARROLL PARISHES...
SOUTHEASTERN WASHINGTON...WEST CENTRAL YAZOO...ISSAQUENA AND SHARKEY
COUNTIES UNTIL 330 PM CDT...

At 240 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Delta City to 6 miles northwest of
Oak Grove. Movement was south at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Delta City around 245 PM CDT.
  Oak Grove and Nitta Yuma around 250 PM CDT.
  Anguilla and Goodwill around 255 PM CDT.
  Rolling Fork around 300 PM CDT.
  Darnell around 310 PM CDT.
  Holly Bluff around 315 PM CDT.
  Monticello around 320 PM CDT.

Other locations impacted by these storms include Mayersville,
Kilbourne, Forest, Cary, Pioneer and Epps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3304 9114 3321 9071 3301 9065 3292 9066
      3292 9061 3276 9052 3254 9132 3254 9144
      3255 9144 3257 9143 3258 9145 3258 9151
      3300 9167
TIME...MOT...LOC 1940Z 342DEG 31KT 3310 9083 3292 9148

JPM
Special weather statement, Jul 18, 2:50 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
250 PM CDT WED JUL 18 2018

MSZ048-049-182015-
Hinds MS-Rankin MS-
250 PM CDT WED JUL 18 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RANKIN AND EAST CENTRAL
HINDS COUNTIES UNTIL 315 PM CDT...

At 249 PM CDT, Meteorologists were tracking a strong thunderstorm
over Brandon, moving southeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jackson, Pearl, Brandon, Flowood, Richland, Cato, Monterey, Johns and
Puckett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3205 8996 3226 9028 3239 9018 3240 9014
      3240 9007 3242 9007 3242 9006 3243 9004
      3221 8973 3210 8973 3205 8981
TIME...MOT...LOC 1949Z 314DEG 24KT 3226 9002

JPM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:37 PM CDTSpecial Weather StatementJANLowndes23 min
Jul 17, 7:54 PM CDTSevere Thunderstorm WarningJANClay, Lowndes46 min
Jul 18, 12:54 PM CDTSpecial Weather StatementJANBolivar66 min
Jul 18, 1:57 PM CDTSpecial Weather StatementJANWashington63 min
Jul 18, 2:40 PM CDTSpecial Weather StatementJANIssaquena, Sharkey50 min
Jul 18, 2:45 PM CDTHeat AdvisoryJANAdams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 17 more28 hr
Jul 18, 2:50 PM CDTSpecial Weather StatementJANRankin25 min
Jul 18, 3:55 PM CDTSpecial Weather StatementJANForrest35 min
Jul 18, 4:24 PM CDTSpecial Weather StatementJANMadison66 min
Jul 18, 4:26 PM CDTSpecial Weather StatementJANJefferson Davis34 min
Jul 18, 4:41 PM CDTFlash Flood WarningJANMadison2 hr
Jul 18, 4:47 PM CDTSpecial Weather StatementJANSimpson13 min
Jul 18, 5:21 PM CDTSpecial Weather StatementJANLeake, Scott, Smith24 min
Jul 18, 5:31 PM CDTSevere Thunderstorm WarningJANLeake29 min
Jul 18, 5:46 PM CDTSpecial Weather StatementJANScott, Smith44 min
Jul 18, 5:49 PM CDTSpecial Weather StatementJANNeshoba, Winston41 min
Jul 18, 6:03 PM CDTSpecial Weather StatementJANJasper27 min
Jul 18, 6:18 PM CDTSpecial Weather StatementJANNewton42 min
Jul 18, 6:35 PM CDTSpecial Weather StatementJANClarke, Lauderdale40 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Severe Thunderstorm Warnings in Louisiana, 2018Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.